Alert archive / Arkansas / Special Weather Statements in 2020
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 22, 2020, 4:21 AM CDT for Ashley County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2020, 4:21 AM CDT (09:21 UTC)
- Expired
- Jun 22, 2020, 5:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Jackson, MS
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 174 km from the middle of the area, began a volume at 09:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 9.4 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1729 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
630
WWUS84 KJAN 220921
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
421 AM CDT Mon Jun 22 2020
ARZ074-075-221000-
Chicot AR-Ashley AR-
421 AM CDT Mon Jun 22 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT AND ASHLEY
COUNTIES UNTIL 500 AM CDT...
At 421 AM CDT, Meteorologists were tracking a strong thunderstorm
near West Crossett, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Crossett around 425 AM CDT.
North Crossett around 430 AM CDT.
Old Milo around 440 AM CDT.
Hamburg and Fountain Hill around 445 AM CDT.
Snyder around 500 AM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3321 9208 3324 9209 3325 9205 3328 9204
3328 9200 3330 9200 3331 9198 3335 9199
3335 9197 3338 9196 3339 9199 3339 9146
3356 9145 3356 9142 3315 9143 3305 9210
3321 9213
TIME...MOT...LOC 0921Z 246DEG 32KT 3320 9204
$$
22What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 22, 1:13 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Jun 22, 1:13 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion...UPDATED National Weather Service Jackson MS 113 AM CDT Mon Jun 22 2020 .UPDATE... Updated for 06Z aviation discussion && .AVIATION... 06Z TAF discussion: VFR conds wl prevail until after 10Z and no additional TSRA is expected. After 10Z TSRA activity is expected to move in vcty of GLH and spread east to GWO by 12Z. Elsewhere, MVFR cigs are possible until 15Z. VFR conds are expected after 15Z until TAF sites become impacted by SHRA/TSRA activity through the aftn. TSRA activity wl gradually dissipate after 00Z Tue. /22/ && .DISCUSSION... With convective precipitation winding down and the airmass over the forecast area mostly overturned, it will be difficult to get much renewed convection later tonight even with the approach of an MCV, but there is enough forcing/moisture to require maintaining TSRA chances through the near term. Overall, so significant adjustments were necessary to the forecast other than blending in the latest obs/guidance. The next challenge will be determining how much airmass recovery can occur over northern/central portions of the ArkLaMiss region for Monday for getting new storm development. /EC/ Prior discussion below: Tonight and Monday... Activity may persist well into this evening, especially across the Delta, as an MCV from a remnant convective complex near the ArkLaTex continues eastward over the next several hours. HREF PMM 24 hour QPF suggests potential for a localized band of higher rainfall totals from S AR into NW MS tonight. Though we won't advertise a flash flood threat in the HWO given the area of concern is mainly outside of our area, localized flash flooding isn't out of the question in the Delta. Any lingering convection should weaken overnight, with low clouds developing across much of the area through mid-morning. Tonight, yet another MCS will likely develop upstream across the Southern Plains pushing eastward overnight. Though this complex will likely weaken before reaching our area, its remnants may serve as a focusing mechanism for renewed convection on Monday afternoon. Diurnal heating will again lead to moderate to strong instability, with some hints at stronger deep shear than exists today. While confidence is low in specific timing and evolution, there are enough ingredients in place to advertise another marginal risk for severe storms. We should begin to get a better sense of how things will evolve later on tonight. /DL/ Tomorrow night through Saturday... Most of the region gets into a summer-like pattern with heat and humidity...fueling the chances for periodic showers and thunderstorms throughout the week. An upper low parks just north of the Great Lakes and weak ridging dominates the Plains. As a result, flow into the region is split between a more west/northwesterly pattern in the northern half of the Gulf States...and a far weaker westerly pattern along the Coast. Weak surface ridging just to the east sets up south/southwesterly winds at the surface constantly reinforcing the warm and humid air in place over the region. Diurnal showers and thunderstorms will be the rule, with mesoscale influences from convection steering the short term weather and longevity of any convection into the overnight hours. Models are having some issues with delineating between diurnal convection, southerly extent of waves pivoting around the upper trough, and what looks to be an almost feedback signal. As a result, the forecast is dominated by chances for precip at least daily through the end of the week. Given how much south/southwesterly flow the pattern is signaling, the models are not varying much in the thermal profile of the midlevels. Forecast highs and lows are very close to seasonal normals, depending on the extent of afternoon/early evening precip and cloud cover limiting the max heat of day. Tuesday and Wednesday are the only exceptions at this point, a couple degrees below normals due to precip coverage. /HJS/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 91 71 87 70 / 57 19 80 80 Meridian 92 71 88 69 / 64 17 78 77 Vicksburg 91 74 87 72 / 52 21 80 78 Hattiesburg 91 71 89 71 / 62 11 77 56 Natchez 88 71 86 70 / 61 11 80 72 Greenville 90 72 84 69 / 46 52 83 68 Greenwood 91 71 84 69 / 54 53 84 75 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DL/22/HJS
Hazardous weather outlook, Jun 21, 3:45 PM CDT, 12 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 345 PM CDT Sun Jun 21 2020 ARZ074-075-LAZ007>009-015-016-023>025-MSZ018-019-025>030-032>038- 040>044-047>049-053-059-222045- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Bolivar-Sunflower-Leflore- Grenada-Carroll-Montgomery-Webster-Clay-Choctaw-Oktibbeha- Washington-Humphreys-Holmes-Attala-Winston-Issaquena-Sharkey- Yazoo-Madison MS-Leake-Warren-Hinds-Rankin-Claiborne-Jefferson- 345 PM CDT Sun Jun 21 2020 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, and central Mississippi. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This evening and again on Monday Isolated severe thunderstorms are possible through this evening and again on Monday. Damaging wind gusts will be the primary concern with these storms, but hail up to the size of quarters will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) (https://www.weather.gov/images/jan/graphicast/2.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms are again possible on Tuesday. Damaging wind gusts will be the primary concern with these storms, but hail up to the size of quarters will also be possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight through Tuesday night. LAZ026-MSZ031-039-045-046-050-051-054-060-222045- Concordia-Lowndes-Noxubee-Neshoba-Kemper-Scott-Newton-Copiah- Adams- 345 PM CDT Sun Jun 21 2020 This hazardous weather outlook is for portions of central Mississippi and Concordia Parish, Louisiana. .DAY ONE...Tonight and Monday SEVERE THUNDERSTORMS THREAT...Marginal TIMING...This evening Isolated severe thunderstorms are possible through this evening. Damaging wind gusts will be the primary concern with these storms, but hail up to the size of quarters will also be possible. (https://www.weather.gov/images/jan/graphicast/1.png) .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms are possible on Tuesday. Damaging wind gusts will be the primary concern with these storms, but hail up to the size of quarters will also be possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region tonight and Tuesday through Tuesday night. MSZ052-055>058-061>066-072>074-222045- Lauderdale-Simpson-Smith-Jasper-Clarke-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 345 PM CDT Sun Jun 21 2020 This hazardous weather outlook is for portions of eastern and southeastern Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday Isolated severe thunderstorms are possible on Tuesday. Damaging wind gusts will be the primary concern with these storms, but hail up to the size of quarters will also be possible. (https://www.weather.gov/images/jan/graphicast/3.png) .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations may be needed for portions of the region Tuesday through Tuesday night. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* High...Significant severe thunderstorms are expected. Moderate...Severe storms expected with significant severe weather possible. Enhanced...Severe storms expected. Slight...Severe storms possible. Marginal...Isolated severe storms possible. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... Storm Prediction Center (SPC)... https://www.spc.noaa.gov/ Meso Analysis... https://www.spc.noaa.gov/exper/mesoanalysis/ Day 1 through 3 Outlooks... https://www.spc.noaa.gov/products/outlook/ Storm Reports... https://www.spc.noaa.gov/climo/online/
In the hours before
Special weather statement, Jun 22, 4:21 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
421 AM CDT Mon Jun 22 2020
ARZ074-075-221000-
Chicot AR-Ashley AR-
421 AM CDT Mon Jun 22 2020
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CHICOT AND ASHLEY
COUNTIES UNTIL 500 AM CDT...
At 421 AM CDT, Meteorologists were tracking a strong thunderstorm
near West Crossett, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Crossett around 425 AM CDT.
North Crossett around 430 AM CDT.
Old Milo around 440 AM CDT.
Hamburg and Fountain Hill around 445 AM CDT.
Snyder around 500 AM CDT.
Other locations impacted by this storm include Blanchton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3321 9208 3324 9209 3325 9205 3328 9204
3328 9200 3330 9200 3331 9198 3335 9199
3335 9197 3338 9196 3339 9199 3339 9146
3356 9145 3356 9142 3315 9143 3305 9210
3321 9213
TIME...MOT...LOC 0921Z 246DEG 32KT 3320 9204
22The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:12 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 13 min |
| Jun 21, 7:14 PM CDT | Special Weather Statement | JAN | Hinds | 31 min |
| Jun 21, 7:23 PM CDT | Special Weather Statement | JAN | Hinds | 37 min |
| Jun 21, 7:29 PM CDT | Special Weather Statement | JAN | Leake, Madison | 46 min |
| Jun 21, 7:33 PM CDT | Severe Thunderstorm Warning | JAN | Leake | 42 min |
| Jun 21, 7:48 PM CDT | Flash Flood Warning | JAN | Attala, Leake, Neshoba, Winston | 2 hr |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 23 min |
| Jun 21, 8:14 PM CDT | Special Weather Statement | JAN | Scott | 31 min |
| Jun 21, 8:28 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 47 min |
| Jun 22, 10:15 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 45 min |
| Jun 22, 10:16 AM CDT | Special Weather Statement | JAN | Hinds | 29 min |
| Jun 22, 11:01 AM CDT | Special Weather Statement | JAN | Warren | 59 min |
| Jun 22, 12:11 PM CDT | Special Weather Statement | JAN | Leake | 34 min |
| Jun 22, 1:24 PM CDT | Special Weather Statement | JAN | Clay | 36 min |
| Jun 22, 1:39 PM CDT | Special Weather Statement | JAN | Lowndes | 51 min |
| Jun 22, 1:51 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Oktibbeha | 39 min |
| Jun 22, 6:28 PM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Jun 22, 9:46 AM CDT | Special Weather Statement | JAN | Madison | 44 min |
| Jun 22, 9:51 AM CDT | Special Weather Statement | JAN | Madison | 39 min |
Nearby
Special Weather Statements in Arkansas, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.